Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Mucus while passing stool. On hyoscyamine for IBS. What could be causing this?

Answered by
Dr.
Dr. M Y Shareef

General Surgeon

Practicing since :1979

Answered : 2457 Questions

default
Posted on Fri, 29 Nov 2013 in Digestion and Bowels
Question: I have ibs and have just started taking hyoscyamineER. I have noticed recently that when I have a bowel movement there is mucus coming out of my anus. is this something I should be concerned about
doctor
Answered by Dr. M Y Shareef 1 hour later
Brief Answer: Need a few more test reports. Detailed Answer: Hi XXXXXXX ! Good evening. I am Dr Shareef answering your query. If I were your doctor, I would advise you for a routine test of the stool for any ova and cyst especially if you have got a habit of eating out. The treatment would depend on the report. Mucus while passing stool could as such be an association in the irritable bowel syndrome. I would consider hyoscyamineER less likely to be responsible for this which is usually prescribed for decreasing the intestinal motility. On the dietary front, I would advise you for a high roughage diet with enough of liquids.Also I would like to add a probiotic routinely for you. I hope this information would help you in discussing with your family physician/treating doctor in further management of your problem. If you have got any further doubt, please do not hesitate to ask. Thanks for choosing health care magic for clearing doubts on your health problems. Wishing you an early recovery. Dr Shareef.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics ,  

Recent questions on  Probiotic

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

I had my lower lip swell up, left side about a month ago. I took a Benedryl with no immediate effect and the swelling subsided in about 36 hours. Two weeks later my lower lip swole up again this time on my right side, I took a sinus/ allergy OTC, and once again no immediate effect and the swelling subsided in about 36 hours. Have had a rash which began with a small rough spot on my ankle, loosely following as the rash grew in size, a naturopathic protocol consistent with a yeast over- growth using probiotics and anti-candida supplements. Last week consulted with a naturopathic doctor and she suggested that my rash looks like eczema, not candida, but that the swelling and the rash even as their triggers may be different in specific that both are in response to my body being overloaded with toxins. Tomorrow I begin a detox cleanse and have an appointment with a dermatologist for the skin issue. I have mostly been on an anti-inflammatory diet for a week and have not used any Candida kill supplements for 2 weeks. My most acute issue, is a third swelling which began today almost immediately after drinking a mostly veg smoothie, beginning on my upper lip this time and spreading to my right cheek. I m already moving toward some necessary lifestyle changes. I have taken a couple of benedryls today. Any suggestions you could give me would be helpful. Thank you, signed Puffyface.

doctor1 MD

hi, my daughter is having amoebiasis last sunday and was admitted to the hospital she was discharged today and still continue taking antibiotics. Is it okay for her to eat yogurt cause they say it is the best probiotic. It will not affect her stomach while eating it?

doctor1 MD

I have been suffering from indigestion, bloating after eating and a mild IBS and have been using prebiotics and probiotics for the last over a year. It did not prove effective and my condition continues. It will be much appreciated if you would be good enough to prescribe some supplements which could be available in U.K. I live in London.

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal